Skip to Content

Can Lotensin HCT, particularly the theazide part, cause hyperthyroidism?

Responses (1)

kaismama 7 Dec 2012

I'm not sure where the idea that thiazides effect your thyroid came from, but they do not. Many people think it does.

flowdrifter 7 Dec 2012

Well, my TSH went from 5.1 to 0.01 in less than 4 months and the only thing different was that I started taking lotensin HCTZ. There are lots of statements on medical sights stating theazides affect thyroid tests, but doesn't say in what manner. And I don't feel any different throughout that whole time period, haven't lost weight or been shaky.

kaismama 7 Dec 2012

Well that was a good thing. The higher the TSH the less the thyroid is functioning. You could ask your dr to put you on just the plain bp med, and another type of water pill to see what happens. There is nothing in the lit that I could find that says it effects it.

kaismama 7 Dec 2012

Low normal TSH is 0.3 so its not that abnormal. You may not have symptoms with just that much.

flowdrifter 7 Dec 2012

I was planning on doing that pending the results of my Thyroid scans and whatnot. Thanks for the help.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions